MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74023231
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a during a tka procedure, revision surgery was performed and the articular insert post was found to be damaged.No delay reported.Backup device available.No injury or impact to patient reported.
 
Additional Manufacturer Narrative
Additional information obtained: lot number added.
 
Additional Manufacturer Narrative
The associated journey bcs articular insert was returned and evaluated.A lab analysis conducted during this investigation indicated that damage and deformation was observed on the articular surface of the insert; these features have been reported as being created by third-body particulate (bone cement, bone, etc.) in the joint space.Cement and bone particulate are known to be produced during a total knee arthroplasty, even under carefully controlled conditions.The locking mechanism is damaged, likely due to removal.The post is deformed.There were no observations of material or manufacturing deviations in the course of this investigation.A clinical analysis noted there was no injury or impact to patient reported.Since no patient injury is being reported, no further medical assessment is warranted.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
JOURN ART INS BCS STD 3-4 RT 9
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8245644
Report Number1020279-2019-00162
Device Sequence Number2010368
Product Code JWH
UDI-Device Identifier03596010554994
UDI-Public03596010554994
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74023231
Device Lot Number10GM12270
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer12/20/2018
12/20/2018
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date04/01/2019
04/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;